A TikTok challenge that led to the death of an Ohio teenager has been removed from the online platform, yet again.
Now, federal health leaders are urging social media companies to do more to prevent these dangerous stunts from becoming viral sensations.
A 13-year-old boy from Ohio died after overdosing on Benadryl, which was all part of the so-called 'Benadryl Challenge' on TikTok.
"Keep an eye on what your kid is doing with that phone, talk to him about the situation. I want everyone to know about my son's situation," said the teen's father.
READ: Family shares warning after 13-year-old son dies after doing Benadryl Challenge seen on TikTok
The boy's parents are speaking out, warning others about this dangerous challenge that calls for people to take 12 to 14 Benadryl pills in the hopes of hallucinating.
The challenge was first introduced in 2020, and at that time, a 15-year-old girl from Oklahoma died.
"I know when I was younger, I might be more likely to follow something I've seen other people doing, so I feel like it's a danger to the youth," commented Adelena Kravitz from Williamstown, New Jersey.
Back in 2020, TikTok removed the hashtag from its platform in the hopes of squashing the viral challenge. After its recent resurgence, TikTok removed the videos and redirected users to a substance support page.
"We're working actively with social media companies to ask them to do more," said Dr. Rahul Gupta, director of National Drug Control Police for the White House. "They can and they must do more to hold these bad actors and these kinds of campaigns accountable and remove them from their platforms."
Action News spoke with a mother familiar with the lethal TikTok challenge. She says parents have to start having more control over their children's social media accounts.
"Us parents, we have to take action as well," said Sharon Childs from West Philadelphia. "We can't just be trying to live our lives, and letting kids do what they do because we work, that's not an excuse."
Doctors say Benadryl pills shouldn't be taken more than six times in 24 hours.